I had Juvederm injected in my tear troughs over a month ago which caused major swelling and the Tyndall effect. Is there any way only some of the Juvederm can be dissolved if the hyaluronidase is injected slowly over the course of an hour or so? Thank you.
Can Hyaluronidase Be Used Incrementally to Avoid Dissolving All of the Juvederm?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 7
Hyaluronidase for controlled dissipation of Juvederm
IT is difficult to quantify the effects of hyalturonidase and using dilution of the product, one could administer extremely small quantities but to some degree you will get an all or nothing response.
Hyaluronidase, Restylane, Perlane, and Juvederm
It would be nice if it were that precise. Hyaluronidase dissolves hyaluronic acid (HA). That's all it does. It is injected if there is too much hyaluronic acid (the main component of Restylane, Perlane and the Juvederm products) and, especially, if there are any complications related to the injection of those substances.
Once the hyaluronidase (one trade name is Vitrase, another is Wydase) is injected, it starts to dissolve whatever hyaluronic acid it comes in contact with, whether your own (hyaluronic acid is a component of normal tissues, which is part of why it's so desirable to use it as a filler) or the material that was just injected.
So - the answer is that while it's fine to inject just a little bit, you can't assume that it will only remove the HA in an exact area. It's fine to inject a little, see what happens, and then inject some more - but it would not necessarily be a guarantee that the full effect of the hyaluronidase is seen immediately and only in the areas into which it's injected.
I hope that this helps, and good luck,
Hylauronidase does dissolve Restylane and Juvederm.
Since hyaluronidase works by enzymatic breakdown of the Hyaluronic acid (HA) fillers, the degree and amount of dissolution is related to the amount of the original HA filler and its original injection technique (tiny amounts placed in microdroplets within the target tissues--the preferred method), or larger blobs and lumps (unfortunately all too common), as well as the concentration and the amount of the hyaluronidase injected. With all these variables, you can see why the correct answers tell you that it is difficult, but not impossible, to "just take a little off the sides." Precision with enzymatic removal may not be a reasonable expectation from an injector who gave you "major swelling" in the first place.
Precision and conservatism in the original injection of HA fillers is preferable to trying to precisely remove SOME of the (expensive) filler.You can always add more, but it's much harder to take away smoothly and evenly.
You might also like...
Yes, but no guarantees
It IS possible to try and only dissolve some hyaluronic acid filler, ie., juvederm. The technique works if less units of the hyaluronidase is used. The time to inject does not usually have much to do with it. As with all these injections, it's difficult to gauge the outcome and your injector will not be able to gaurantee any result, but a decreased amount of hyaluronidase usually does the trick. good luck!
Using hyaluronidase carefully & incrementally
Hyaluronidase is a useful agent to dissolve the hyaluronic acid fillers such as juvederm and restylane. It can be injected carefully & incrementally in small doses, with reassessment 2 weeks later. More can always be added, and this way you don't dissolve all the filler.
Hyaluronidase for Juvederm or Restylane
Hyaluronidase removes HA fillers completely
In my experience the hyaluronidase enzyme typically removes all of the filler and can't be controlled for partial removal with any precision. It sounds like you may be better off by going to a different filler or fat grafts so as to avoid the Tyndall effect.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.